MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US TRI-LOCK BPS SZ 7 STD OFFSET; TRILOCK HIP STEM : HIP FEMORAL STEM

DEPUY ORTHOPAEDICS INC US TRI-LOCK BPS SZ 7 STD OFFSET; TRILOCK HIP STEM : HIP FEMORAL STEM
Model Number 1012-04-070
Medical Device Problem Codes Degraded (1153); Naturally Worn (2988)
Health Effect - Clinical Codes Abscess (1690); Foreign Body Reaction (1868); Hypersensitivity/Allergic reaction (1907); Inflammation (1932); Muscular Rigidity (1968); Pain (1994); Ambulation or Postural Difficulties (2544); No Code Available (3191); Limb Fracture (4518); Physical Asymmetry (4573); Swelling/ Edema (4577); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 09/28/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the hip was revised for an unknown cause.When the femoral head was removed a black substance was noticed on the trunnion of the stem.Doi: unknown; dor: (b)(6) 2020; affected side: right hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: examination of the returned device was performed by a depuy material scientist confirming the presence of corrosion.No obvious cause for the taper corrosion that occurred was observed.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received stated that the patient indicates he was originally implanted in (b)(6) 2015 (right hip).Revision on (b)(6) 2020 removed the entire hip construct.Revision procedure found encapsulated pseudotumor pouch with thicken synovium and corrosion of components.Intra-operatively, upon removal of the stem, a femur fracture occurred and was cabled.Depuy products were implanted at revision.On (b)(6) 2021 the patient experienced a dislocation of the head and liner, treated by closed manipulation.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthese joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthese joint reconstruction, or its employees caused or contributed to the potential event described in this report.H6.Health effect clinical code: appropriate term / code not available (e2402) used to capture the bursitis.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
After review of medical records, the patient was revised for aseptic abscess right hip with persistent pain, bursitis and limb asymmetry.Operative notes reported that there was large collection of white milky fluid.There was a significant amount of corrosion present under the femoral head and the femoral trunnion and appeared to show some significant wear.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Office notes(b)(6)2021 indicated that the patient experienced a dislocation post the (b)(6)2020 revision that was treated with closed reduction.It was noted there was pain with the dislocation, but it is improving since the closed reduction.It is also noted that his left hip is squeaky and sore.Office notes (b)(6) 2021 indicate the patient is continuing to experience pain, stiffness, hip squeaking, and difficulty ambulating.Observation and continued strength training are the only interventions at this time.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Revision operative notes 09/28/2020 indicate the patient received a right total hip revision due to pain, aseptic abscess, right total hip replacement with presumed trunnionosis and adverse local tissue reaction.Upon entering the joint, there was noted to be a large collection of white milky fluid in the vicinity of 100 to 200ml.There was also a very thickened rind that was white and friable, this was irrigated and removed.Surgeon noted there was a significant amount of corrosion present under the femoral head and the femoral trunnion was significantly discolored and showed significant wear.The head, liner and stem were revised.It was noted that the femoral bone sustained a few minor fractures during the removal of the well ingrown stem.Cerclage wire was placed.There was no noted deficiency of the liner.The surgery was completed without indication of complication by the surgeon.Implant information for what was placed (not what was revised) at this surgery is located on page 140.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: examination of the returned device was performed by a depuy material scientist confirming the presence of corrosion.No obvious cause for the taper corrosion that occurred was observed.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
TRI-LOCK BPS SZ 7 STD OFFSET
Common Device Name
TRILOCK HIP STEM : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kara ditty-bovard
700 orthopaedic drive
warsaw, IN 46581-0988
6107428552
MDR Report Key10680160
Report Number1818910-2020-22300
Device Sequence Number14188634
Product Code LPH
UDI-Device Identifier10603295000785
UDI-Public10603295000785
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K073570
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 09/28/2020
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1012-04-070
Device Catalogue Number101204070
Device Lot Number619209
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/21/2020
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/28/2020
Supplement Date Received by Manufacturer10/21/2020
11/24/2020
12/20/2021
02/25/2022
05/06/2022
08/12/2022
08/12/2022
03/29/2023
Initial Report FDA Received Date10/14/2020
Supplement Report FDA Received Date10/29/2020
11/25/2020
01/14/2022
03/08/2022
05/09/2022
08/31/2022
09/07/2022
04/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/26/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARTICULEZE M HEAD 36MM +1.5.; ARTICULEZE M HEAD 36MM +1.5.; UNKNOWN HIP ACETABULAR CUP.; UNKNOWN HIP ACETABULAR LINERS.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient SexMale